MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 10 & PED.SPRUNG RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 10 & PED.SPRUNG RES.; HYDROCEPHALUS MANAGEMENT
Model Number FX684T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: piece of third-party catheter deposits in the sprung reservoir permeability test: the test showed that the progav 2.0, the shuntassistant 2.0 and the sprung reservoir are permeable.Computer control test: to check the flow rate of the valves, the valves were tested on a miethke computer-controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The computer-controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 2,48 cmh2o.This is within the specified tolerance of 3 cmh2o ± 3 cmh2o.Additionally, the shuntassistant 2.0 was tested according to standard procedure in the horizontal and vertical position of the valve.At a fixed opening pressure of 10 cmh2o in the vertical position, a pressure of 10 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant 2.0 had a pressure of 12,98 cmh2o.This is within the specified tolerance of 10 cmh2o +4/-2 cmh2o.The test, performed in the horizontal position of the valve at a reference flow of 20 ml/h showed that the shuntassistant 2.0 with a result of 4,56 cmh2o is operating not within the specified tolerance (0 to 4 cmh2o).According to our results, we can detect a presence of a slowed outflow in the horizontal position of the shuntassistant 2.0.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant 2.0 is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valves, deposits were found in both valves.Results: for the sake of thoroughness and transparency, we would like to point out that an adjustment test and permeability test was already carried out after the revision at the hospital.Based on our investigation results, we have determined a slower outflow in the horizontal position of the shuntassistant 2.0 at the time of our investigation.Detected deposits can be named as the cause of the functional deviation.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx684t) was implanted during a procedure performed on (b)(6) 2023.According to the complainant, the shunt system was believed to be operated in underdrainage.The patient underwent a revision procedure performed on (b)(6) 2023.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 5 months.Weight: 7,625 kilograms (kg).Gender: male.

Brand Name
PROGAV 2.0 W/SA2.0 10 & PED.SPRUNG RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17014541
Report Number3004721439-2023-00148
Device Sequence Number6976006
Product Code JXG
UDI-Device Identifier04041906502324
UDI-Public4041906502324
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberFX684T
Device Catalogue NumberFX684T
Device Lot Number20053393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient SexMale
Patient Weight7 KG